Alert archive / Louisiana / Flash Flood Warnings in 2008
Flash Flood Warning 69, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 11, 2008, 4:22 AM CDT for Franklin Parish, Richland Parish, Louisiana. It was in force for 113 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2008, 4:22 AM CDT (09:22 UTC)
- Expired
- Aug 11, 2008, 6:15 AM CDT
- In force
- 113 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Franklin Parish, LA, Richland Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 5:15 AM CDT | FLASH FLOOD | Buckner, LA | SEVERAL SECONDARY RDS ACROSS THE SOUTHERN END OF THE PARISH WERE FLOODED. RAINFALL AMOUNTS RANGED FROM 3 TO 5 INCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 53 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 200 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 110922
FFWJAN
LAC041-083-111115-
/O.NEW.KJAN.FF.W.0069.080811T0922Z-080811T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
422 AM CDT MON AUG 11 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FRANKLIN PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF WINNSBORO...
RICHLAND PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF MANGHAM...
* UNTIL 615 AM CDT
* AT 414 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH VERY HEAVY RAIN MOVING SOUTHEAST AND REPEATEDLY
ACROSS THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARCHIBALD...BUCKNER AND ALTO
ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA AND THIS WILL RESULT IN FLASH FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3239 9200 3249 9193 3224 9150 3222 9154
3221 9149 3200 9149 3192 9151 3188 9157
3197 9159 3197 9164 3191 9170 3188 9177
3202 9190 3208 9192 3213 9187 3217 9191
3217 9197 3220 9201 3227 9200 3228 9203
$$
EEC1 follow-up statement
000
WGUS74 KJAN 111111
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
611 AM CDT MON AUG 11 2008
LAC041-083-111121-
/O.EXP.KJAN.FF.W.0069.000000T0000Z-080811T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RICHLAND LA-FRANKLIN LA-
611 AM CDT MON AUG 11 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 AM CDT FOR FRANKLIN AND
RICHLAND PARISHES...
RAIN HAS DECREASED IN INTENSITY OVER THE PREVIOUSLY WARNED AREA AND
THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3239 9200 3249 9193 3224 9150 3222 9154
3221 9149 3200 9149 3192 9151 3188 9157
3197 9159 3197 9164 3191 9170 3188 9177
3202 9190 3208 9192 3213 9187 3217 9191
3217 9197 3220 9201 3227 9200 3228 9203
$$
EECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 3:50 AM CDT, 32 minutes earlier.
Area forecast discussion, Aug 11, 3:50 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
350 AM CDT MON AUG 11 2008
.DISCUSSION...
...VERY HEAVY RAINFALL AND POSSIBLE FLOODING OVER THE NEXT COUPLE OF
DAYS...
TODAY AND TONIGHT..STALLED FRONTAL BOUNDARY CONTINUES TO EXTEND FROM
NORTHEAST TEXAS ACROSS LOUISIANA INTO SOUTHWEST MISSISSIPPI. SHOWERS
AND ISOLATED THUNDERSTORMS ARE DEVELOPING AND MOVING SOUTHEAST ALONG
THE FRONT ACROSS NORTHEAST LOUISIANA INTO THE SOUTHWEST PORTIONS OF
THE AREA. THE MODELS ARE IN PRETTY GOOD AGREEMENT THAT THE FOCUS OF
THE HEAVIEST RAINFALL WILL CONTINUE TO BE OVER THE SOUTHWEST AND
CENTRAL PORTIONS OF THE AREA THROUGH THE DAY. PRECIPITABLE WATER
WILL REMAIN ABOVE 2.3 INCHES THROUGH THE DAY OVER THE AREA AND THIS
COMBINED WITH A SERIES OF SHORT WAVE TROUGHS TRAVERSING THE BOUNDARY
WILL CONTINUE TO KICK OFF STORMS.
THE LOCATION OF THE FRONT WILL CONTINUE TO DICTATE THROUGH THE DAY
THE HEAVIEST RAINFALL...BUT CURRENTLY THE GFS KEEPS IT OVER THE
SOUTHWESTERN PORTIONS OF THE AREA INTO TONIGHT...BEFORE SHIFTING IT
FURTHER TO THE NORTH INTO CENTRAL MISSISSIPPI. THE EURO IS A LITTLE
FURTHER NORTH WITH THE HEAVIEST PRECIP. WILL ADJUST THE AREA OF THE
FLASH FLOOD WATCH TO FOCUS ON AREAS OF NORTHEAST LOUISIANA...CENTRAL
AND SOUTHWEST MISSISSIPPI TODAY.
THE MODELS WEAKEN THE CONVECTION TONIGHT AS THE STRONGEST SHORT WAVE
SHIFTS TO THE EAST OF THE AREA...BUT AS THE MAIN H500 TROUGH BEGINS
TO SWING THROUGH THE AREA...THE GFS DEEPENS A SURFACE LOW OVER
NORTHERN LOUISIANA AND THIS WILL PULL THE BOUNDARY FURTHER NORTH
OVER CENTRAL MISSISSIPPI. EXPECT CONVECTION TO ONCE AGAIN INCREASE
DURING THE EARLY MORNING HOURS OVER OUR LOUISIANA PARISHES AND PUSH
EAST INTO CENTRAL AND SOUTHWEST MISSISSIPPI.
STUCK CLOSE TO GUIDANCE THROUGH THE PERIOD...BUT DID BUMP POPS UP A
BIT TODAY SOUTH OF I-20. STUCK WITH TEMP GUIDANCE THROUGH THE
PERIOD. /15/
AN IMPRESSIVE LATE SUMMER HEAVY RAINFALL SCENARIO IS STILL ON TAP
FOR TUES INTO TUESDAY NIGHT AS A MOISTURE-RICH AIRMASS (PRECIP WATER
VALUES 2.30 INCHES, 850MB THETAE >340K) CONTINUES TO POOL ALONG
THE PERSISTENT FRONTAL BOUNDARY. UNUSUALLY STRONG JET STREAM
DYNAMICS FOR MID AUGUST ARE FORECAST WITH THE GFS PORTRAYING THE
ENTRANCE REGION OF 80KT JET STREAK ACCOMPANYING THE PREVIOUSLY
MENTIONED SHORTWAVE TROUGH PASSAGE OVER THE LOWER MS VALLEY. LAPSE
RATES/INSTABILITY WILL BE LIMITED GIVEN LIMITED INSOLATION IN THE
TROPICAL-LIKE ENVIRONMENT...BUT A NEARLY SATURATED DEEP WARM CLOUD
LAYER SHOULD MAKE FOR VERY EFFICIENT RAIN PRODUCTION AND THE
POTENTIAL FOR EXTREME RAINFALL RATES GIVEN ANY SYNOPTIC SCALE
FORCING. TIMING WISE...MOST MODELS ARE SIMILAR WITH TIMING OF
HEAVIEST RAINFALL DURING THE DAY TUESDAY EXTENDING INTO TUESDAY
EVENING. BASED ON RECENT EXPERIENCE...EXPECT THE HEAVIEST RAINFALL
TO OCCUR ALONG AND SOUTH OF INTERSTATE 20 CORRIDOR...SLIGHTLY SOUTH
OF MODEL CONSENSUS. CONFIDENCE IS NOT HIGH SINCE STRENGTH OF WARM
ADVECTION WITH THE APPROACHING SHORTWAVE TROUGH COULD BUCKLE THE
FRONT FARTHER NORTH AND BRING HEAVIER RAIN NORTH OF I-20. BUT IN ANY
CASE...WITH THE POTENTIAL FOR SEVERAL INCHES OF ADDITIONAL
RAINFALL...STILL EXPECT A FLASH FLOOD WATCH WILL BE NECESSARY FOR AT
LEAST PARTS OF THE FORECAST AREA TUESDAY. WOULD PREFER TO LET
TODAYS SCENARIO PLAY OUT BEFORE MAKING A DECISION ON PLACEMENT OF A
WATCH FOR TOMORROW. IN TERMS OF SEVERE WEATHER TUESDAY...LIMITED
INSOLATION AND INSTABILITY WILL MITIGATE SEVERE WEATHER POTENTIAL...
BUT VERY LOW LCL HEIGHTS AND 20-30KTS OF LOW LEVEL FLOW ALONG THE
FRONTAL BOUNDARY COULD RAISE THE POTENTIAL FOR A FEW SEVERE
STORMS...AND AGAIN THIS SHOULD BE ESPECIALLY TRUE SOUTH OF
INTERSTATE 20.
CYCLONIC NORTHWEST FLOW WILL CONTINUE FROM MID WEEK INTO NEXT
WEEKEND WITH THE NEXT SIGNIFICANT SHORTWAVE TROUGH APPROACH EXPECTED
BY NEXT SATURDAY. VERY MOIST AIR WILL STILL BE LURKING AROUND THE
FORECAST AREA...AND FORCING WITH THE NEXT TROUGH IS EXPECTED TO BE
UNUSUALLY STRONG ONCE AGAIN...SO ADDITIONAL HEAVY RAINFALL WILL BE
POSSIBLE. /EC/
&&
.AVIATION...IFR CONDITIONS ASSOCIATED WITH LOW CIGS WILL PREVAIL AT
GLH/GWO AND THIS WILL CONTINUE THROUGH MOST OF THE DAY ALONG WITH
INTERMITTENT SHOWERS AND STORMS. JAN/MEI/HBG WILL SEE MVFR
OCCASIONAL IFR IN SHOWERS AND THUNDERSTORMS THROUGH THE DAY AS UPPER
LEVEL DISTURBANCES MOVE ACROSS THE AREA. VFR CONDITIONS WILL PREVAIL
THROUGH MOST OF THE DAY FOR GTR AS MOST OF THE ACTIVITY WILL REMAIN
SOUTH AND WEST.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ034-035-040>043-
047>049-053>055-059>064.
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ074-075.
&&
15/ECHazardous weather outlook, Aug 10, 3:32 PM CDT, 12 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 332 PM CDT SUN AUG 10 2008 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>027-034>036-040>043- 047>049-112045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON- HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS- RANKIN- 332 PM CDT SUN AUG 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND MONDAY PERIODS OF HEAVY RAINFALL WILL OCCUR TONIGHT AND EARLY MONDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT AND MONDAY FOR RAINFALL TOTALS FROM 1 TO 3 INCHES. HIGHER AMOUNTS WILL BE POSSIBLE IN STRONGER THUNDERSTORMS. THE BEST WINDOW FOR HEAVY RAINFALL AND ASSOCIATED FLOODING WILL OCCUR BETWEEN MIDNIGHT AND BEFORE NOON MONDAY. DEEP MOISTURE THAT HAS SETTLED OVER THE AREA WILL BE ENHANCE RAINFALL AMOUNTS AS ANOTHER WEATHER DISTURBANCE DROPS INTO THE AREA TONIGHT. RAINFALL AMOUNTS WILL BE INCREASED DUE TO THE EFFECTS OF A SLOW MOVING FRONT THAT HAS NEARLY STALLED OVER THE ARKLAMISS. THE FRONT WILL HELP FOCUS THUNDERSTORM DEVELOPMENT AND INCREASE THE CHANCE THAT STORMS WILL TRACK REPEATEDLY OVER A GIVEN AREA. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY ANOTHER SHOT OF HEAVY RAIN WILL BE POSSIBLE MONDAY NIGHT AND TUESDAY. DEEP MOISTURE WILL REMAIN OVER THE AREA. THE FRONT WILL ALSO REMAIN PARKED ACROSS THE REGION AS THE NEXT IN A SERIES OF WEATHER DISTURBANCES TRACKS IN FROM THE NORTHWEST. ANOTHER FLASH FLOOD WATCH MAY BE NEEDED FOR MONDAY NIGHT AND TUESDAY BUT THE POSITIONING OF THE FRONT WILL DETERMINE THE LOCATION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TUESDAY. MSZ028>033-037>039-044>046-050>052-056>058-065-066-072>074-112045- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER- CLARKE-COVINGTON-JONES-MARION-LAMAR-FORREST- 332 PM CDT SUN AUG 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE OVER NORTHEAST MISSISSIPPI TONIGHT AND MONDAY AND OVER SOUTHEAST MISSISSIPPI MONDAY. A WEATHER DISTURBANCE WILL DROP INTO NORTHEAST MISSISSIPPI TONIGHT. THE REMNANTS OF THE SYSTEM WILL TRACK INTO SOUTHEAST MISSISSIPPI MONDAY. PONDING WATER WILL BE POSSIBLE ON ROADWAYS AND IN LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY ANOTHER SHOT OF HEAVY RAIN WILL BE POSSIBLE MONDAY NIGHT AND TUESDAY. DEEP MOISTURE WILL REMAIN OVER THE AREA. A FRONT WILL REMAIN PARKED ACROSS THE REGION AS THE NEXT IN A SERIES OF WEATHER DISTURBANCES TRACKS IN FROM THE NORTHWEST. A FLASH FLOOD WATCH MAY BE NEEDED FOR MONDAY NIGHT AND TUESDAY BUT THE POSITIONING OF THE FRONT WILL DETERMINE THE LOCATION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TUESDAY. LAZ023>026-MSZ053>055-059>064-112045- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- 332 PM CDT SUN AUG 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA. .DAY ONE...TONIGHT AND MONDAY PERIODS OF HEAVY RAINFALL WILL OCCUR TONIGHT AND EARLY MONDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT AND MONDAY FOR RAINFALL TOTALS FROM 1 TO 3 INCHES. HIGHER AMOUNTS WILL BE POSSIBLE IN STRONGER THUNDERSTORMS. THE BEST WINDOW FOR HEAVY RAINFALL AND ASSOCIATED FLOODING WILL OCCUR BETWEEN MIDNIGHT AND BEFORE NOON MONDAY. ISOLATED STRONG THUNDERSTORMS WILL ALSO OCCUR THIS AFTERNOON AND EVENING. THEY WILL HAVE THE POTENTIAL FOR GUSTY WIND TO 50 MILES AN HOUR AND SMALL HAIL. MOST THUNDERSTORM ACTIVITY WILL END BY 10 PM. DEEP MOISTURE THAT HAS SETTLED OVER THE AREA WILL BE ENHANCE RAINFALL AMOUNTS AS ANOTHER WEATHER DISTURBANCE DROPS INTO THE AREA TONIGHT. RAINFALL AMOUNTS WILL BE INCREASED DUE TO THE EFFECTS OF A SLOW MOVING FRONT THAT HAS NEARLY STALLED OVER THE ARKLAMISS. THE FRONT WILL HELP FOCUS THUNDERSTORM DEVELOPMENT AND INCREASE THE CHANCE THAT STORMS WILL TRACK REPEATEDLY OVER A GIVEN AREA. THE AIR MASS HAS BECOME UNSTABLE ENOUGH FOR ISOLATED STRONG THUNDERSTORMS THIS AFTERNOON AND EVENING BUT SEVERE STORMS ARE NOT LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY ANOTHER SHOT OF HEAVY RAIN WILL BE POSSIBLE MONDAY NIGHT AND TUESDAY. DEEP MOISTURE WILL REMAIN OVER THE AREA. A FRONT WILL REMAIN PARKED ACROSS THE REGION AS THE NEXT IN A SERIES OF WEATHER DISTURBANCES TRACKS IN FROM THE NORTHWEST. A FLASH FLOOD WATCH MAY BE NEEDED FOR MONDAY NIGHT AND TUESDAY BUT THE POSITIONING OF THE FRONT WILL DETERMINE THE LOCATION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 03
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 2:47 PM CDT | Flash Flood Watch | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 30 hr |
Nearby
Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.